Alert archive / California / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 35, NWS Reno, NV

July 29, 2009Lassen County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 29, 2009, 8:27 PM PDT for Lassen County, California. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2009, 8:27 PM PDT (03:27 UTC)
Expired
Jul 29, 2009, 9:15 PM PDT
In force
48 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

County Lassen County, CA

The radar

The Medford radar (KMAX), 175 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 3.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2009-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2009-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
4229 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 300327
SVRREV
CAC035-300415-
/O.NEW.KREV.SV.W.0035.090730T0327Z-090730T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
827 PM PDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITIES OF...NUBIEBER...BIEBER...

* UNTIL 915 PM PDT

* AT 826 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHEAST OF NUBIEBER...AND MOVING NORTHEAST AT 5 MPH.

* LOCATIONS AFFECTED INCLUDE...BIEBER AND NUBIEBER.

PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING.
DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS.

LAT...LON 4118 12114 4118 12112 4104 12087 4086 12110
      4097 12129
TIME...MOT...LOC 0326Z 216DEG 3KT 4099 12112

$$

BRONG
2 follow-up statements
000 
WWUS55 KREV 300355
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
855 PM PDT WED JUL 29 2009

CAC035-300415-
/O.CON.KREV.SV.W.0035.000000T0000Z-090730T0415Z/
LASSEN CA-
855 PM PDT WED JUL 29 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM PDT
FOR NORTHWESTERN LASSEN COUNTY...

AT 852 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL...AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES 
SOUTHEAST OF NUBIEBER...MOVING NORTHEAST AT 5 MPH.

* LOCATIONS AFFECTED INCLUDE...BIEBER AND NUBIEBER.

THIS STORM IS ALSO PRODUCING HEAVY RAINFALL...RADAR ESTIMATES OF UP 
TO AN INCH OF RAIN AS FELL WITH THIS STORM IN THE LAST HOUR. WATCH 
FOR PONDING WATER AND MINOR ROCK SLIDES ESPECIALLY ON BACK COUNTRY 
ROADS. DRIVERS SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND 
REMEMBER TO TURN ON THEIR HEADLIGHTS.

WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING
FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR 
OFFICE AT 775-673-8100. 

LAT...LON 4118 12114 4118 12112 4104 12087 4086 12110
      4097 12129
TIME...MOT...LOC 0352Z 216DEG 3KT 4101 12110

$$

BRONG
000 
WWUS55 KREV 300413
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
913 PM PDT WED JUL 29 2009

CAC035-300421-
/O.EXP.KREV.SV.W.0035.000000T0000Z-090730T0415Z/
LASSEN CA-
913 PM PDT WED JUL 29 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LASSEN COUNTY
WILL EXPIRE AT 915 PM PDT...

THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAS 
WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  
OCCASIONAL LIGHTNING AND LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS 
NORTHWESTERN LASSEN COUNTY THROUGH 11 PM.

IF YOU OBSERVED ANY WIND DAMAGE...HAIL...OR FLOODING FROM THE STORM 
EARLIER...REPORT IT TO THE NATIONAL WEATHER SERVICE IN RENO. CALL 
OUR OFFICE AT 775-673-8100. 

LAT...LON 4118 12114 4118 12112 4104 12087 4086 12110
      4097 12129
TIME...MOT...LOC 0411Z 216DEG 3KT 4102 12109

$$

BRONG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:00 PM PDT, 6 hours 27 minutes earlier.

Area forecast discussion, Jul 29, 2:00 PM PDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
200 PM PDT WED JUL 29 2009

.SHORT TERM...

STORMS HAVE DEVELOPED AGAIN TODAY WITH MOST EARLY STORMS CONFINED TO
THE SIERRA CREST DUE TO EASTERLY FLOW AT RIDGE TOP. EASTERLY WINDS
OVER THE SIERRA CREST WILL SHIFT TO THE WEST WHICH WILL HELP TO PUSH
TSTMS EAST OF THE CREST AND INTO NV. OUTFLOW BOUNDARIES WILL ALSO BE
THE FOCUS FOR NEW CONVECTIVE DEVELOPMENT AS THESE STORMS SPREAD
EAST. STORMS ARE ALSO DEVELOPING IN NRN LASSEN COUNTY ALONG
CONVERGENT AXIS EAST OF LASSEN PEAK AND NEAR WEAK VORT MAX. VORT MAX
OVER NRN CA AND ONE MOVING ACROSS CENTRAL NV WILL CONTINUE TO
PROVIDE ADDITIONAL DYNAMICS FOR INCREASED TSTM COVERAGE OVER NRN
LASSEN COUNTY AND INTO CENTRAL NV. THE MAIN STORM THREAT WILL BE
HEAVY RAIN AS CORFIDI VECTORS ARE ALMOST ZERO INDICATING VERY SLOW
STORM MOTION. HAIL IS ALSO A THREAT...BUT TO A LESSER EXTENT.
GREATER INSTABILITY MAY ALLOW SOME STRONGER STORMS TO PRODUCE SEVERE
HAIL...HOWEVER MOST STORMS WILL LIKELY PRODUCE PEA TO DIME SIZE
HAIL. STORMS OR SHOWERS MAY CONTINUE OVERNIGHT IN STRETCHED AREA OF
VORTICITY MAXIMA WHERE ELEVATED INSTABILITY LINGERS FROM NRN
LASSEN/NRN WASHOE INTO PERSHING AND NRN CHURCHILL COUNTIES.

DYNAMICS WEAKEN TONIGHT AND SHIFT EAST WITH HIGH PRESSURE RIDGE OVER
THE AREA ON THURSDAY...WHILE AREA OF LOW PRESSURE OFF THE WEST COAST
DRIFTS SLOWLY EAST. MOISTURE AND INSTABILITY WILL LINGER ACROSS THE
AREA TOMORROW WITH CONVECTION EXPECTED TO BE WEAKER AND PULSE TYPE
STORMS. NORTHWEST FLOW ALOFT IS SLIGHTLY STRONGER THURSDAY WHICH
WILL HELP CELLS MOVE A LITTLE MORE. THE STORMS WILL STILL MAINLY BE
WET...HOWEVER THE POTENTIAL FOR OUTFLOW WINDS WILL BE HIGHER.

MODELS ARE COMING MORE IN LINE WITH MAIN LOW OFF THE COAST LATER
THIS WEEK AND KEEP THE LOW FURTHER WEST ALONG 130W THROUGH SATURDAY.
THE GFS AND NAM BOTH SHOW A VORT MAX EMBEDDED IN SOUTHERLY FLOW
ROTATING AROUND THE LOW OVER NRN CA ON FRIDAY. THIS VORT WILL LIKELY
INTERACT WITH INCREASING CONVERGENCE FROM WESTERLIES FROM NRN MONO
COUNTY NORTH THROUGH ALPINE COUNTY AND INTO WRN NV DURING THE
AFTERNOON. ACTIVITY WILL LIKELY SPREAD NORTH THROUGH THE EVENING
AND LINGER INTO THE OVERNIGHT HOURS OVER THE NWRN CWA. THEREFORE
POPS WERE INCREASED IN THESE AREAS. ASSUMING THE LOW REMAINS FURTHER
OFF THE COAST CONVECTION SATURDAY WILL LIKELY DEVELOP IN THE NATURAL
CONVERGENT AREAS OVER MONO/MINERAL AND UP INTO LASSEN
COUNTIES...HOWEVER TSTMS MAY NEED TO BE ADDED TO THE SIERRA FRONT
SIMILAR TO FRIDAY IF LOW REMAINS FURTHER OFFSHORE. GMCGUIRE

.LONG TERM...SUNDAY THROUGH WEDNESDAY...

THE MEDIUM RANGE MODELS CONTINUE TO SHOW AN UPPER LOW SPINNING OFF
THE WEST COAST SUNDAY AND MONDAY.  THE GFS AND ECMWF ARE ALMOST
IDENTICAL IN THEIR PLACEMENT OF THE CENTER OF THE UPPER LOW NEAR 37N
129W AT 00Z MONDAY.  ON MONDAY THE MODELS START TO TAKE THE SYSTEM
TO THE NORTHEAST IN RESPONSE TO A JET MAX ROUNDING THE BASE OF THE
TROUGH.  SLY FLOW EAST OF THE UPPER TROUGH WILL BRING WARM AIR INTO
THE WRN GREAT BASIN SUNDAY AND MONDAY.  WILL CONTINUE WITH HIGHS IN
THE UPPER 90S IN WRN NEVADA VALLEYS BOTH DAYS...WITH AFTN HIGHS IN
THE 80S IN THE SIERRA.

THE WARM SFC TEMPERATURES WILL CONTRIBUTE TO LLVL INSTABILITY SO
WILL CONTINUE WITH THE FORECAST OF A SLIGHT CHANCE OF TSRA OVER MONO
AND MINERAL COUNTIES SUNDAY AND MONDAY.  NORTHEAST OF THE LOW THE
DEFORMATION AXIS SHOULD BE LOCATED OVER THE NRN SIERRA SO WILL ALSO
CONTINUE WITH THE SLIGHT CHANCE OF TSRA OVER THE FAR NRN ZONES.

THE RIDGE OVER THE SWRN CONUS IS PROGGED TO REMAIN STRONG THROUGH
MIDWEEK.  THIS SHOULD HELP TO STEER THE ERN PACIFIC LOW TO THE
NORTHEAST TUESDAY AND WEDNESDAY AND THE MODELS DEPICT THIS
SCENARIO.  TUESDAY SHOULD BE DRY ACROSS THE KREV CWFA.  HOWEVER...
BY WEDNESDAY THE MODELS SHOW MOISTURE STARTING TO BE ADVECTED NORTH
INTO THE WRN GREAT BASIN.  WILL CONTINUE WITH A SLIGHT CHANCE OF
TSTMS IN MONO AND MINERAL COUNTIES WEDNESDAY AFTN AND EVENING.
OHARA
&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE THROUGH THURSDAY.  ISOLD TO SCT TSTMS
WILL CONTINUE ACROSS THE AREA THIS EVENING MAINLY THROUGH 30/03Z.
MAIN EFFECT FROM THESE TSTMS WILL BE LOCALLY HEAVY RAIN.  HOWEVER
WIND GUSTS TO 35 KTS AND SMALL HAIL WILL BE POSSIBLE INVOF THE
STRONGER TSTMS.  OHARA
&&

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 29, 4:55 AM PDT, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
455 AM PDT WED JUL 29 2009

CAZ070>073-NVZ001>005-300000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
455 AM PDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS MORNING ALONG THE SIERRA.
THE THUNDERSTORMS WILL BECOME MORE SCATTERED IN NATURE AND MOVE EAST
AND NORTHEAST INTO NORTHEAST CALIFORNIA AND WESTERN NEVADA DURING
THE AFTERNOON. BRIEF PERIODS OF MODERATE TO HEAVY RAIN ARE POSSIBLE
WITH THE STRONGEST THUNDERSTORMS...ESPECIALLY OVER HIGHER TERRAIN.
RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THESE DOWN
POURS. ADDITIONALLY...SMALL HAIL IS POSSIBLE WITH THE STRONGEST
THUNDERSTORMS. THE THUNDERSTORMS WILL DISSIPATE BY LATE IN THE
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL DEVELOP AGAIN EACH DAY FROM THURSDAY THROUGH
SATURDAY. HOWEVER...THE THUNDERSTORM COVERAGE WILL DECREASE EACH
DAY. BRIEF MODERATE RAINFALL IS POSSIBLE AGAIN ON THURSDAY...ALONG
WITH GUSTY WINDS. BY FRIDAY AND SATURDAY RAINFALL WILL DECREASE
WITH THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 29, 2:48 PM PDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
248 PM PDT WED JUL 29 2009

CAZ072-NVZ002-003-292315-
GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA-
248 PM PDT WED JUL 29 2009

...SMALL HAIL AND LOCALLY HEAVY RAINFALL SOUTH OF LAKE TAHOE...

AT 242 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ANGORA BURN AREA...OR JUST SOUTH OF SOUTH
LAKE TAHOE. THIS STORM WAS NEARLY STATIONARY.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30
TO 40 MPH... ARE EXPECTED WITH THIS STORM. A TRAINED WEATHER SPOTTER
REPORTED DIME SIZE HAIL ACCUMULATING TO AN INCH IN DEPTH ON HIGHWAY
50 AT ECHO SUMMIT.

* LOCATIONS AFFECTED INCLUDE...DAGGET PASS...GLENBROOK...KINGSBURY...
  STATELINE...ZEPHYR COVE AND HEAVENLY VALLEY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. MOTORISTS ARE URGED TO USE CAUTION ON HIGHWAY 50
NEAR ECHO SUMMIT AS ACCUMULATING HAIL WILL MAKE ROADS SLICK. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3914 11993 3899 11988 3884 11977 3870 11999
      3871 12000 3880 12003 3882 12007 3911 12023
TIME...MOT...LOC 2144Z 320DEG 2KT 3889 12004

OHARA
Special weather statement, Jul 29, 3:15 PM PDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
315 PM PDT WED JUL 29 2009

CAZ071-NVZ003>005-292315-
GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN
SIERRA COUNTIES-NORTHERN WASHOE COUNTY-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
315 PM PDT WED JUL 29 2009

...STRONG OUTFLOW WINDS AHEAD OF THUNDERSTORMS TO AFFECT INTERSTATE
80 EAST OF RENO TO PYRAMID LAKE TO DOYLE...

AT 311 PM PDT...A STRONG OUTFLOW BOUNDARY WITH STRONG WINDS WAS
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF DOGSKIN MOUNTAIN
TO 6 MILES NORTHWEST OF VIRGINIA PEAK TO FERNLEY...OR ALONG A LINE
EXTENDING FROM 12 MILES SOUTHEAST OF DOYLE TO 17 MILES SOUTH OF
PYRAMID LAKE TO 13 MILES NORTHWEST OF LAHONTAN RESERVOIR...AND
MOVING NORTHEAST AT 30 MPH.

STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THIS
GUST FRONT.

* LOCATIONS AFFECTED INCLUDE...FERNLEY...NIXON...PYRAMID LAKE...SAND
  PASS...SUTCLIFFE AND THE NEEDLE ROCKS.

THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS
37 AND 74.

IF ON OR NEAR PYRAMID LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE NOW. DONT BE CAUGHT ON THE WATER AS THE STRONG
GUST FRONT APPROACHES. STRONG WIND GUSTS POSE AN IMMEDIATE DANGER TO
BOATERS.

BE AWARE THAT A GUST FRONT PRECEDING WILL GENERATE STRONG AND GUSTY
WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

IF YOU ARE IN THE PATH OF...SEEK SHELTER INDOORS AND STAY AWAY FROM
WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON
THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE
WARNINGS.

&&

LAT...LON 4044 11966 4025 11912 3991 11884 3943 11926
      3975 11957 3989 12008
TIME...MOT...LOC 2213Z 211DEG 27KT 3995 11990 3984 11951
          3958 11927

GMCGUIRE
Special weather statement, Jul 29, 4:24 PM PDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
424 PM PDT WED JUL 29 2009

CAZ071-NVZ003-005-300015-
GREATER RENO-CARSON CITY-MINDEN AREA-LASSEN-EASTERN PLUMAS-EASTERN
SIERRA COUNTIES-NORTHERN WASHOE COUNTY-
424 PM PDT WED JUL 29 2009

...STRONG THUNDERSTORM MOVING INTO CENTRAL WASHOE COUNTY...

AT 418 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHEAST OF DOYLE...AND MOVING
SOUTHEAST AT 5 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL HAIL...AND GUSTY WINDS
TO 50 MPH... ARE POSSIBLE WITH THIS STORM.

OUTFLOW WINDS FROM THIS STORM COULD AFFECT PYRAMID LAKE WITHIN THE
NEXT HOUR. IF ON OR NEAR PYRAMID LAKE...BE PREPARED TO GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE IF THREATENING
WEATHER APPROACHES. STRONG WIND GUSTS AND LIGHTNING POSE AN
IMMEDIATE DANGER TO BOATERS.

&&

LAT...LON 4001 11975 3991 12001 4014 12013 4022 11992
TIME...MOT...LOC 2318Z 315DEG 5KT 4010 11996

BRONG
Local storm report, Jul 29, 4:49 PM PDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
449 PM PDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             5 SSW SOUTH LAKE TAHOE  38.87N 120.01W
07/29/2009  E0.25 INCH       EL DORADO          CA   TRAINED SPOTTER

            PEA SIZE HAIL WITH MODERATE TO HEAVY RAIN FROM 2PM -
            210PM.

0225 PM     HAIL             5 N VIRGINIA CITY       39.38N 119.64W
07/29/2009  E0.25 INCH       STOREY             NV   TRAINED SPOTTER

            PEA SIZE HAIL WITH 0.10 INCHES RAIN WITHIN 15-20 MINUTES
            RAIN STARTING ABOUT 2PM.

0230 PM     HAIL             2 SW MEYERS             38.84N 120.04W
07/29/2009  E0.88 INCH       EL DORADO          CA   PUBLIC

            A TRAINED WEATHER SPOTTER REPORTED DIME TO QUARTER SIZE
            HAIL ON HIGHWAY 50 NEAR ECHO SUMMIT. THE HAIL HAD
            ACCUMULATED TO A DEPTH OF ONE INCH.

0250 PM     HAIL             3 SSW SOUTH LAKE TAHOE  38.90N 120.00W
07/29/2009  E0.25 INCH       EL DORADO          CA   TRAINED SPOTTER

            PEA SIZE HAIL.

0336 PM     HEAVY RAIN       MEYERS                  38.86N 120.01W
07/29/2009  M0.95 INCH       EL DORADO          CA   MESONET

            MEASURED AT MEYERS RAWS NEAR THE JUNCTION OF US-50 AND
            CA-89. RAIN FALL DURATION WAS ABOUT 2 HOURS.

&&

OHARA
Special weather statement, Jul 29, 5:33 PM PDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
533 PM PDT WED JUL 29 2009

NVZ001-300215-
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
533 PM PDT WED JUL 29 2009

...STRONG OUTFLOW WINDS ACROSS MINERAL COUNTY...

THUNDERSTORMS FROM EARLIER TODAY HAVE PRODUCED STRONG OUTFLOWS OVER
MINERAL COUNTY. THE LATEST OBSERVATIONS FROM HAWTHORNE AND WALKER
LAKE SHOW GUSTS AS HIGH AS 55 MPH ARE AFFECTING THE AREA.  THESE
WINDS MAY ALSO CREATE AREAS OF BLOWING DUST ACROSS HIGHWAYS 95 AND
361...RAPIDLY REDUCING VISIBILITY TO BELOW 1 MILE AT TIMES.

THE WINDS WILL SLOWLY DECREASE THROUGH 7 PM THIS EVENING.

HTTP://WEATHER.GOV/RENO
Local storm report, Jul 29, 5:43 PM PDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RENO NV
543 PM PDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             5 SSW SOUTH LAKE TAHOE  38.87N 120.01W
07/29/2009  E0.25 INCH       EL DORADO          CA   TRAINED SPOTTER

            PEA SIZE HAIL WITH MODERATE TO HEAVY RAIN FROM 2PM -
            210PM.

0225 PM     HAIL             5 N VIRGINIA CITY       39.38N 119.64W
07/29/2009  E0.25 INCH       STOREY             NV   TRAINED SPOTTER

            PEA SIZE HAIL WITH 0.10 INCHES RAIN WITHIN 15-20 MINUTES
            RAIN STARTING ABOUT 2PM.

0245 PM     HAIL             2 SW MEYERS             38.84N 120.04W
07/29/2009  E0.88 INCH       EL DORADO          CA   PUBLIC

            A TRAINED WEATHER SPOTTER REPORTED DIME TO QUARTER SIZE
            HAIL ON JOHNSON PASS ROAD NEAR HIGHWAY 50 AT ECHO SUMMIT.
            THE HAIL HAD ACCUMULATED TO A DEPTH OF ONE INCH.

0250 PM     HAIL             3 SSW SOUTH LAKE TAHOE  38.90N 120.00W
07/29/2009  E0.25 INCH       EL DORADO          CA   TRAINED SPOTTER

            PEA SIZE HAIL.

0336 PM     HEAVY RAIN       MEYERS                  38.86N 120.01W
07/29/2009  M0.95 INCH       EL DORADO          CA   MESONET

            MEASURED AT MEYERS RAWS NEAR THE JUNCTION OF US-50 AND
            CA-89. RAIN FALL DURATION WAS ABOUT 2 HOURS.

&&

OHARA

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:26 PM PDTSevere Thunderstorm WarningREVPlacer49 min
Jul 30, 2:55 PM PDTSpecial Weather StatementREVSierra35 min
Jul 30, 3:21 PM PDTSpecial Weather StatementREVLassen24 min
Jul 30, 3:34 PM PDTSpecial Weather StatementREVAlpine, Mono56 min
Jul 30, 4:30 PM PDTSevere Thunderstorm WarningREVAlpine, Mono45 min
Jul 30, 4:42 PM PDTSevere Thunderstorm WarningREVMono33 min
Jul 30, 4:53 PM PDTSevere Thunderstorm WarningREVLassen, Plumas52 min

Nearby

Severe Thunderstorm Warnings in California, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.